Alert archive / Texas / Wind Advisories in 2012

Wind Advisory 14, NWS Lubbock, TX

April 12, 20124 counties in Texas

NWS Lubbock, TX issued this wind advisory at Apr 12, 2012, 12:08 AM CDT for 4 counties in Texas. It was in force for 112 min.

The area

The counties it named.

The facts

Issued
Apr 12, 2012, 12:08 AM CDT (05:08 UTC)
Expired
Apr 12, 2012, 2:00 AM CDT
In force
112 min
Issued by
NWS Lubbock, TX

Counties Crosby County, TX, Floyd County, TX, Hale County, TX, Lubbock County, TX

The radar

The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 05:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 5.1 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-04-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 706 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-04-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
706 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1480 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
172 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WWUS74 KLUB 120508
NPWLUB

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LUBBOCK TX
1208 AM CDT THU APR 12 2012


TXZ029-030-035-036-120700-
/O.NEW.KLUB.WI.Y.0014.120412T0508Z-120412T0700Z/
HALE-FLOYD-LUBBOCK-CROSBY-
INCLUDING THE CITIES OF...PLAINVIEW...FLOYDADA...LOCKNEY...
LUBBOCK...SLATON...WOLFFORTH...CROSBYTON...RALLS
1208 AM CDT THU APR 12 2012

...WIND ADVISORY IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 2 AM CDT EARLY THIS MORNING. 

* TIMING...EARLY THIS MORNING

* WINDS...SOUTHEAST 25 TO 35 MPH WITH GUSTS TO 50 MPH.

* IMPACTS...STRONG WINDS FOR MOTORISTS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this wind advisory went out at Apr 11, 11:46 PM CDT, 22 minutes earlier.

Area forecast discussion, Apr 11, 11:46 PM CDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 PM CDT WED APR 11 2012

.UPDATE...
COMPACT CONVECTIVE SYSTEM EDGING SOUTHEAST OF LUBBOCK NOW WITH
SHOWERS SPREADING MAINLY INTO EASTERN SOUTH PLAINS AND ROLLING
PLAINS. SHEAR HAS IMPROVED DURING THE EVENING AND AIDED PERSISTENT
ACTIVITY...BUT ALSO LESS AVAILABLE CAPE WHICH SHOULD LEAD TO
DECLINE IN THE SHOWERS OVERNIGHT. SEVERE THREAT ALSO SHRINKING
WITH LESS RISK OF ORGANIZED ACTIVITY THOUGH STILL COULD SEE ONE OR
TWO NEAR SEVERE WIND GUSTS AS STRONGER WESTERLY COMPONENT FOLLOWS
DRY-SIDE OF CONVECTIVE SYSTEM. RMCQUEEN

&&

.AVIATION...
SHOWERS DECREASING NEAR KLBB WHILE STILL SHIFTING ACROSS KCDS...
THOUGH APPEARS MAINLY -SHRA THERE. STRONG WIND THREAT ON BACK SIDE
OF CONVECTIVE SYSTEM ALSO SHOULD DECREASE FAIRLY QUICKLY AND HAVE
NOT INCLUDED FOR THIS PACKAGE. LATEST GUIDANCE STILL INDICATES
RISK OF MVFR CIG AT BOTH SITES LATER TONIGHT AS WELL AS LIGHT FOG
PERHAPS AT KCDS...FOLLOWED WITH MINOR CHANGES FROM PREVIOUS
FORECAST. RMCQUEEN

&&

.PREV DISCUSSION... /ISSUED 621 PM CDT WED APR 11 2012/

AVIATION...
STRONG SCATTERED -TSRA OCCURRING NEAR THE STATE LINE IS EXPECTED TO
GRADUALLY MOVE EAST THIS EVENING...THUS INITIALLY IMPACTING KLBB
LATER THIS EVENING /AOA 00Z/ AND LATER STILL AT KCDS...UNLESS
STORMS INITIATE ALONG A BOUNDARY NORTH OF THE SAID TERMINAL. WILL
THEREFORE MAINTAIN TEMPO AT BOTH TAF SITE BEGINNING AT 12/00Z FOR
MVFR VISIBILITY...VFR CLOUD DECKS AND TSRA. OVER NIGHT...TEMPS
COOLING TO NEAR THE DEWPOINT MAY INDUCE MVFR TO IFR CLOUD DECKS
BEFORE LIFTING LATE MORNING/EARLY AFTERNOON.

PREV DISCUSSION... /ISSUED 330 PM CDT WED APR 11 2012/

SHORT TERM...
LOW LEVEL DESTABILIZATION ONGOING ACROSS THE REGION...A LITTLE
SLOWER ACROSS PARTS OF THE FCST AREA WITH A FAIRLY THICK CIRRUS
SHIELD MOVING ACROSS THE WRN ZONES. NORTH OF THAT CLOUD COVER
CONTINUE TO SEE TSRA BLOSSOM ACROSS THE PANHANDLE AND ALSO BEGINNING
TO SEE STORMS MOVING OFF THE HIGH TERRAIN NEAR RUIDOSO AND EAST OF
THE PECOS RIVER VALLEY IN THE PERMIAN BASIN. CU FIELDS HAVE
DEVELOPED ACROSS THE ERN FCST WHERE SUN HAS BEEN MORE PREVALENT.
MODELS REMAIN CONSISTENT IN SPREADING SCATTERED TO NUMEROUS TSRA
ACROSS MAINLY THE NRN HALF OF THE FCST AREA THIS EVENING...AND WITH
LOW LEVEL MOISTURE HANGING ON ACROSS THE AREA MUCH BETTER THAN
YESTERDAY HAVE BUMPED POPS UP INTO LIKELY CATEGORY ACROSS A GOOD
PORTION OF THE FCST AREA. INCREASING WINDS ALOFT EAST OF AN UPPER
SHORT WAVE EJECTING NEWD ACROSS ARIZONA AS WELL AS BACKED LOW LEVEL
FLOW WILL MODESTLY INCREASE BULK SHEAR AND POTENTIAL FOR STORM SCALE
ORGANIZATION.

THURSDAY WILL SEE THE DRYLINE PUNCH EWD TOWARD THE ROLLING PLAINS AS
THE AFOREMENTIONED UPPER TROUGH MOVES ACROSS THE GREAT BASIN. THAT
WILL LIMIT STORM CHANCES TO THE ROLLING PLAINS AND SERN PANHANDLE
ALTHOUGH CAP MAY STRENGTHEN. STILL SITUATION JUSTIFIES A
CONTINUATION OF SLIGHT CHANCE POPS ACROSS THE EAST. WEST OF THE
DRYLINE WINDS WILL BECOME A BIT BREEZY WHILE HUMIDITY LOWERS TOWARD
FIRE WEATHER CONCERNS. HOWEVER...FUELS LOOK TO BE GREEN ENOUGH TO
MINIMIZE THREAT GIVEN MARGINAL METEOROLOGICAL CONDITIONS. WILL THUS
CANCEL FIRE WEATHER WATCH.

LONG TERM...
AS UPPER LEVEL RIDGING MOVES EAST OF THE REGION BY LATE
THURSDAY...WE WILL ONCE AGAIN BE UNDER THE INFLUENCE OF SOUTHWEST
FLOW ALOFT.  THIS FLOW REGIME WILL CONTINUE INTO THE WEEKEND AS LOW
DIGS INTO THE FOUR CORNERS REGION ON SATURDAY AS IT MATURES WITH
SLOW PROGRESSION WITH A SECONDARY LOBE OF ENERGY APPROACHING MONDAY.
NORTHWEST FLOW ALOFT RETURNS FOR TUESDAY AND WEDNESDAY.

THURSDAY COULD SEE STORMS ACROSS THE ROLLING PLAINS WITH A LOW
PROBABILITY OF ADDITIONAL FORMATION ALONG THE DRYLINE AS DIFFLUENT
FLOW ALOFT ENHANCES UPWARD VERTICAL MOTION AFTER SUNSET.  THIS
FEATURE IS FAIRLY WEAK...BUT COULD BE JUST ENOUGH TO KEEP ACTIVITY
GOING INTO THE EARLY EVENING HOURS.  INCREASING SHEAR MAY HELP TO
PROMOTE EARLY DISCRETE STORMS IN THE NORTHEAST WITH A TRANSITION TO
A QLCS MODE DOWN THE DRYLINE IF THINGS CAN STAY ACTIVE.  HAIL AND
WIND WILL BE THE PRIMARY THREAT THOUGH SOME LOW TORNADIC POTENTIAL
MAY EXIST FAR EAST.

FRIDAY LOOKS TO KEEP THE DRYLINE EAST OF THE ESCARPMENT...IF STORMS
MANAGE TO GET GOING OUT EAST...ANOTHER AREA OF UPPER LEVEL LIFT IS
DUE OVER THE REGION FRIDAY EVENING. ONCE AGAIN...ANY THREAT WILL
BE LIMITED TO THE FAR EASTERN ZONES WITH THE WEST REMAINING QUITE
DRY AS THE UPPER LEVEL LOW APPROACHES. ELEVATED FIRE WEATHER COULD
BE POSSIBLE FRIDAY WEST OF THE US 385 CORRIDOR. SATURDAY LOOKS
MEAGER INSOFAR AS RAIN CHANCES GO ONCE AGAIN AND ONLY THE ROLLING
PLAINS LOOK TO HAVE MUCH...IF ANY...CHANCE OF RAIN. OUT WEST...WE
COULD SEE A PERIOD OF ELEVATED TO CRITICAL FIRE WEATHER ACROSS THE
SOUTHWESTERN SOUTH PLAINS SATURDAY AFTERNOON. PACIFIC FRONT ROLLS
THROUGH SUNDAY DRYING THINGS OUT AND PUSHING THE DRYLINE WELL
EAST. COLD FRONT ENTERS THE CWFA ON TUESDAY WHICH MAY NOT EVEN MAKE IT
INTO THE ENTIRE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        50  79  45  78  47 /  20  10  10  10  10
TULIA         54  83  45  81  52 /  20  10  10  10  10
PLAINVIEW     57  83  47  83  55 /  30  10  10  10  10
LEVELLAND     57  83  47  83  51 /  60  10  10  10  10
LUBBOCK       59  84  51  84  58 /  60  10  10  10  10
DENVER CITY   56  82  49  82  49 /  30  10  10  10   0
BROWNFIELD    59  84  51  84  55 /  60  10  10  10  10
CHILDRESS     60  83  62  84  61 /  60  20  20  20  20
SPUR          60  85  60  84  61 /  60  20  20  20  20
ASPERMONT     63  85  62  84  61 /  50  20  20  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

05/99/05
Hazardous weather outlook, Apr 11, 3:19 PM CDT, 8 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
319 PM CDT WED APR 11 2012

TXZ021>044-122030-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
319 PM CDT WED APR 11 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CONVECTIVE

THERE REMAINS A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND THIS EVENING. THE AIR MASS ACROSS THE REGION
CONTINUES TO DESTABILIZE AND IS EXPECTED TO RESULT IN AN ENVIRONMENT
FAVORABLE FOR EITHER THE INITIATION OF THUNDERSTORMS OR MAINTAINING
THUNDERSTORMS THAT MOVE IN FROM EASTERN NEW MEXICO. HAIL UP TO THE
SIZE OF GOLFBALLS AND DAMAGING WIND GUSTS WILL BE THE MAIN
THREATS...HOWEVER AN ISOLATED TORNADO THREAT WILL EXIST NEAR A
WEAK BOUNDARY LOCATED ACROSS THE EXTREME SOUTHEASTERN PANHANDLE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ISOLATED TO SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE ALONG
AND EAST OF THE DRYLINE...LIKELY LOCATED NEAR THE EASTERN EDGE OF
THE SOUTH PLAINS...THURSDAY AFTERNOON AND EVENING. IN ADDITION...
ELEVATED FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE
WESTERN SOUTH PLAINS AND SOUTHWEST TEXAS PANHANDLE THURSDAY.

ON FRIDAY...SATURDAY AND PERHAPS SUNDAY...ELEVATED TO CRITICAL
FIRE WEATHER CONDITIONS WILL BE POSSIBLE ACROSS THE SOUTH PLAINS
AND EXTREME SOUTHWESTERN PANHANDLE. ADDITIONALLY...SOUTHWESTERLY
WINDS MAY BECOME SUSTAINED IN EXCESS OF 30 MPH ON THE CAPROCK
SATURDAY. MOREOVER...THERE IS A SLIGHT CHANCE THAT SEVERE
THUNDERSTORMS WILL DEVELOP ALONG AND EAST OF THE DRYLINE...LIKELY
LOCATED SOMEWHERE IN THE ROLLING PLAINS...DURING THE AFTERNOON AND
EVENING HOURS BOTH FRIDAY AND SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THIS EVENING.

In the hours before

Special weather statement, Apr 11, 8:23 PM CDT, 3 hours 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
823 PM CDT WED APR 11 2012

TXZ034-035-120215-
HOCKLEY-LUBBOCK-
823 PM CDT WED APR 11 2012

...SMALL BUT STRONG THUNDERSTORM DEVELOPING RAPIDLY OVER EASTERN
HOCKLEY COUNTY JUST NORTH OF SMYER...

AT 821 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EAST CENTRAL HOCKLEY COUNTY...JUST NORTH OF
SMYER...MOVING NORTHEAST AT 10 MPH.

PENNY SIZE HAIL AND WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3363 10229 3383 10222 3383 10189 3356 10209
TIME...MOT...LOC 0123Z 205DEG 9KT 3368 10215

05
Local storm report, Apr 11, 8:50 PM CDT, 3 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
850 PM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0831 PM     HAIL             BRONCO                  33.25N 103.04W
04/11/2012  M1.75 INCH       YOAKUM             TX   LAW ENFORCEMENT

&&

EVENT NUMBER LUB1200140

JD
Special weather statement, Apr 11, 10:26 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT WED APR 11 2012

TXZ035-120400-
LUBBOCK-
1026 PM CDT WED APR 11 2012

...SPECIAL WEATHER STATEMENT FOR LUBBOCK COUNTY...

AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS FROM SOUTH OF WOLFFORTH TO NEAR RANSOM
CANYON...MOVING EAST AT 20 MPH.

SMALL HAIL...HEAVY DOWNPOURS AND DEADLY CLOUD TO GROUND
LIGHTNING...ARE POSSIBLE WITH THESE STORMS. HEAVY RAIN MAY CAUSE
STREET FLOODING ALONG FARM TO MARKET 1585.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORMS HAVE PASSED.

LAT...LON 3355 10207 3366 10156 3342 10156 3339 10207
TIME...MOT...LOC 0324Z 253DEG 17KT 3347 10193
Special weather statement, Apr 11, 11:41 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1141 PM CDT WED APR 11 2012

TXZ036-042-120515-
CROSBY-GARZA-
1141 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR GARZA  AND CROSBY  COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS OVER SOUTHWESTERN CROSBY COUNTY...MOVING EAST
NORTHEAST AT 25 MPH.

PEA SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING AND BRIEF MODERATE DOWNPOURS ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3362 10112 3340 10116 3330 10133 3332 10156
      3351 10155
TIME...MOT...LOC 0440Z 252DEG 33KT 3344 10143
Local storm report, Apr 11, 11:42 PM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1142 PM CDT WED APR 11 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     TSTM WND GST     REESE CENTER            33.59N 102.03W
04/11/2012  M58 MPH          LUBBOCK            TX   MESONET

&&

EVENT NUMBER LUB1200141

FB
Special weather statement, Apr 11, 11:55 PM CDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1155 PM CDT WED APR 11 2012

TXZ035-120530-
LUBBOCK-
1155 PM CDT WED APR 11 2012

...SIGNIFICANT WEATHER ADVISORY FOR LUBBOCK  COUNTY...

AT 1153 PM CDT...TRAINED WEATHER SPOTTERS REPORTED WIND GUSTS OF 40
TO 50 MPH ACROSS CENTRAL AND SOUTHERN LUBBOCK COUNTY.

LAT...LON 3361 10157 3340 10156 3340 10204 3361 10204
TIME...MOT...LOC 0454Z 263DEG 18KT 3349 10176

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 11, 7:03 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum42 min
Apr 11, 7:46 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum29 min
Apr 11, 8:15 PM CDTSevere Thunderstorm WarningLUBCochran, Yoakum60 min
Apr 11, 8:23 PM CDTSpecial Weather StatementLUBHockley52 min
Apr 11, 9:06 PM CDTSevere Thunderstorm WarningLUBCochran, Hockley, Terry, Yoakum39 min
Apr 11, 9:43 PM CDTSevere Thunderstorm WarningLUBHockley, Lynn, Terry47 min
Apr 11, 10:26 PM CDTSpecial Weather StatementLUBLubbock34 min
Apr 11, 10:45 PM CDTAreal Flood AdvisoryLUBLubbock, Lynn50 min
Apr 11, 11:41 PM CDTSpecial Weather StatementLUBCrosby34 min
Apr 11, 11:55 PM CDTSpecial Weather StatementLUBLubbock35 min

Nearby

Wind Advisories in Texas, 2012Every wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.